Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 256, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 4, 2002, 8:58 PM CDT for Archer County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 8:58 PM CDT (01:58 UTC)
- Expired
- Jun 4, 2002, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Archer County, TX
The radar
The Altus AFB radar (KFDR), 81 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1816 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 050158 SVROKC TXC009-050245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARCHER COUNTY IN NORTHERN TEXAS * UNTIL 945 PM CDT * AT 858 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES EAST OF LAKE KICKAPOO...MOVING NORTHEAST AT 25 MPH. * LOCATIONS IN THE WARNING INCLUDE ARCHER CITY...HOLLIDAY AND LAKE KICKAPOO HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS TO 65 MPH ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3363 9880 3347 9850 3384 9844 3383 9876 11
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:25 PM CDT, 5 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 3:25 PM CDT, 5 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
325 PM CDT TUE JUN 4 2002
HEAVY RAIN EVENT GETTING ITS ACT TOGETHER. TRAINING ECHO REGIME
EXPECTED TO CONTINUE INTO WEDNESDAY MORNING...AS LOW LEVEL JET FEEDS
AREA TONIGHT. CURRENT ACTIVITY EXPECTED TO CONTINUE A SLOW TREK
SOUTHWARD THROUGH WEDNESDAY AS CAP HAS ALL BUT ERODED AROUND CENTRAL
OKLAHOMA...PER 3-HOURLY IHOP RAOBS. CATEGORICAL POPS WILL BE
INTRODUCED ALONG AND SOUTH OF CURRENT ACTIVITY...WITH CHANCE ACROSS
AREAS NORTH OF ACTIVITY. ADDITIONAL RAIN ACTIVITY POSSIBLE BEHIND
CURRENT LINE AS COUPLED JET DYNAMICS ACTS ON LARGE AREA. NOT OUT OF
THE QUESTION SOME OF THE ACTIVITY OVER SOUTHEAST COLORADO AND
NORTHEAST NEW MEXICO EVENTAULLY BUILDS INTO CWA LATE.
ALL MODELS POINT TO WIDESPREAD HEAVY RAIN...AND HPC EXCESSIVE
RAINFALL OUTLOOK APPEARS PRUDENT. WE HAVE ALREADY HAD REPORTS OF 1
TO 2 INCHES PER HOUR RAINFALL RATES WITH ACTIVITY ACROSS NORTHERN
OKLAHOMA. WITH THIS TREND EXPECTED TO CONTINUE...IF NOT GET
WORSE...FLASH FLOOD WATCH WILL BE ISSUED FOR TONIGHT ACROSS AREAS
JUST AHEAD OF ACTIVITY TO A LINE EXTENDING FROM CLAY COUNTY
TEXAS...NORTHEAST TO HUGHES COUNTY IN OKLAHOMA. WILL HOLD OFF FOR
SOUTHEAST OKLAHOMA AS ACTIVITY WILL LIKELY GET THERE VERY LATE OR
WEDNESDAY...AND MID SHIFT CAN DETERMINE IF THREAT CONTINUES THERE
EARLY WEDNESDAY.
MOS GUIDANCE TRYING TO CONVERGE ON HIGHS/LOWS NEXT SEVERAL
PERIODS...AND THEY ARE GOING CLOSE TO CURRENT FORECAST. THUS...NOT
MUCH CHANGE EXPECTED TO ZONE PACKAGE AFTER WEDNESDAY...
COORD W/ TSA.
FCSTID = 11
PRELIMINARY CCF NUMBERS...
OKC 62 76 58 81 / 100 60 10 0
HBR 59 78 57 83 / 80 60 10 0
SPS 65 79 60 83 / 100 80 20 0
GAG 55 77 52 83 / 60 30 0 0
PNC 59 76 56 80 / 100 40 0 0
DUA 69 78 61 80 / 80 80 40 10
.OUN...
OK...FLASH FLOOD WATCH TONIGHT...
OKZ008-012-013-018>020-023>032-035>042-044>046-050
TX...FLASH FLOOD WATCH TONIGHT...TXZ083>090.In the hours before
Local storm report, Jun 4, 7:05 PM CDT, 1 hour 53 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
705 PM CDT TUE JUN 04 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0655 PM 5 E VERA TX .88 INCH HAIL
06/04/02 KNOX PUBLIC REPORT
0655 PM 4 W RED SPRINGS TX .88 INCH HAIL
06/04/02 BAYLOR PUBLIC REPORT
KTLocal storm report, Jun 4, 8:11 PM CDT, 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT TUE JUN 04 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 1 W WESTOVER TX WIND DAMAGE
06/04/02 BAYLOR 3 TO 4 INCH DIAMETER TREE
LIMBS DOWNED. PUBLIC REPORT.
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 44 min |
| Jun 4, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 46 min |
| Jun 4, 8:18 PM CDT | Severe Thunderstorm Warning | OUN | Archer | 42 min |
| Jun 4, 9:04 PM CDT | Severe Thunderstorm Warning | OUN | Clay, Wichita | 41 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 35 min |
| Jun 4, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Clay | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.